Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Had glomerulonephritis, treated with corticosteroids. How can I be sure that it was caused by aspirin intake?

In 1985, I developed a glomerulonephritis that was treated with corticosteroids. However, I was told that I should not be taking ASA. Yesterday, a report on ASA and cancer highlighted the advantages of aspirine in the prevention of cancer. Last year I was diagnosed with breast cancer , had a mastectomy of the right breast and took chemo and am now on targeted therapy. My question is can I be sure that my glomerulonephritis was due to aspirine intake? Also how true is it that Asprine prevents cancer and should I be taking it?
Asked On : Sat, 24 Mar 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
HI, thanks for using healthcare magic

The advice regarding not using aspirin was given because aspirin and medications similar to it can damage the kidneys.
Glomerulonephritis was not caused by the aspirin but aspirin can cause further damage.

This would also go for medications such as ibuprofen, cataflam, celebrex, naproxen and the other members of the NSAID family.

Aspirin certainly is a useful drug and has many benefits. It has been linked to reducing cancer risks but further studies are needed to confirm this.

It would be best to continue avoiding it based on your history of kidney disease.

I hope this helps
Answered: Fri, 18 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor